Alert archive / Ohio / Flash Flood Warnings in 2013
Flash Flood Warning 10, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 1, 2013, 1:49 PM EDT for Hardin County, Logan County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2013, 1:49 PM EDT (17:49 UTC)
- Expired
- Jul 1, 2013, 4:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, OH, Logan County, OH
The radar
The Cincinnati radar (KILN), 115 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 3:29 PM EDT | FLASH FLOOD | Northwood, OH | THREE COUNTY ROADS WERE CLOSED DUE TO HIGH WATER. THESE ROADS INCLUDED COUNTY ROAD 101 AT COUNTY ROAD 638, COUNTY ROAD 105 BETWEEN COUNTY ROAD 106 AND 109, AND COUNTY ROAD 25 BETWEEN COUNTY ROAD 37 AND 9. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 100 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
917
WGUS51 KILN 011749
FFWILN
OHC065-091-012045-
/O.NEW.KILN.FF.W.0010.130701T1749Z-130701T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
149 PM EDT MON JUL 1 2013
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL HARDIN COUNTY IN WEST CENTRAL OHIO...
EASTERN LOGAN COUNTY IN WEST CENTRAL OHIO...
* UNTIL 445 PM EDT.
* AT 144 PM EDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH
FLOODING OCCURRING IN RUSHSYLVANIA AND BIG SPRINGS. UP TO TWO
INCHES OF RAIN HAVE ALREADY FALLEN. RADAR INDICATED THAT MODERATE
TO HEAVY RAIN CONTINUES TO FALL WITH ANOTHER 1 TO 2 INCHES
POSSIBLE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO CONTINUE TO OCCUR.
* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
BELLEFONTAINE...KENTON...BELLE CENTER AND WEST LIBERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4070 8352 4025 8356 4025 8378 4026 8379
4026 8384 4071 8378
$$1 follow-up statement
557
WGUS71 KILN 012042
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
442 PM EDT MON JUL 1 2013
OHC065-091-012052-
/O.EXP.KILN.FF.W.0010.000000T0000Z-130701T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN OH-LOGAN OH-
442 PM EDT MON JUL 1 2013
...THE FLASH FLOOD WARNING FOR EASTERN LOGAN AND CENTRAL HARDIN
COUNTIES WILL EXPIRE AT 445 PM EDT...
HEAVY RAIN HAS ENDED. HOWEVER...HIGH WATER CONTINUES ACROSS SOME
AREA ROADWAYS. THE HIGH WATER WILL GRADUALLY RECEDE INTO THE
EVENING. A FLOOD ADVISORY HAS THEREFORE BEEN ISSUED UNTIL 645 PM.
PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.
LAT...LON 4070 8352 4025 8356 4025 8378 4026 8379
4026 8384 4071 8378
$$
ASLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 1:45 PM EDT, 4 minutes earlier.
Area forecast discussion, Jul 1, 1:45 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 145 PM EDT MON JUL 1 2013 .SYNOPSIS... A LARGE PERSISTENT UPPER LEVEL TROUGH OVER THE REGION WILL SLOWLY SHIFT WESTWARD AND WEAKEN BY THE MIDDLE OF THE WEEK. UNSETTLED WEATHER WILL CONTINUE...WITH DEVELOPMENT OF SHOWERS AND THUNDERSTORMS FOCUSED PRIMARILY DURING THE AFTERNOON AND EVENING HOURS EACH DAY. TEMPERATURES WILL RISE GRADUALLY THROUGH THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A BAND OF SHOWERS AND THUNDERSTORMS IS SLOWLY PIVOTING UP ACROSS NORTHWEST PORTIONS OF OUR FA THIS MORNING. THERE DOES APPEAR TO BE A LITTLE MORE MOVEMENT WITH THESE STORMS COMPARED TO WHAT WE SAW YESTERDAY...BUT WILL STILL HAVE TO KEEP AN EYE ON POTENTIAL FLOODING AS THIS IS MOVING ACROSS A FEW OF THE AREAS THAT RECEIVED SIGNIFICANT LOCALIZED RAINFALL YESTERDAY. OTHERWISE...SHORT WAVE ENERGY ROTATING AROUND THE MAIN UPPER LOW OVER THE LOWER OHIO VALLEY SHOULD AID IN DIURNALLY ENHANCED THUNDERSTORM DEVELOPMENT THIS AFTERNOON. LOCALLY HEAVY RAINFALL WILL REMAIN THE PRIMARY CONCERN HEADING INTO THIS AFTERNOON BUT SHEAR VALUES ARE A LITTLE HIGHER TODAY...ESPECIALLY ACROSS OUR EASTERN AREAS. THIS COULD SUPPORT SOME MARGINALLY SEVERE HAIL/WIND WITH A FEW OF THE STORMS LATER TODAY. EXPECT HIGHS THIS AFTERNOON IN THE UPPER 70S TO LOWER 80S. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... NUMERICAL MODEL SOLNS GENERALLY SIMILAR WITH ELONGATED UPPER LEVEL LOW OVER LOWER OH VLY RETROGRADING WEST INTO IL TUESDAY. SFC LOW AND ASSOCIATED TROF AXIS TO PIVOT NORTH THRU ILNS FA TONIGHT. WILL BEGIN THE PERIOD WITH THE HIGHEST POPS IN LKLY CATEGORY ACRS THE SOUTH AND THEN ROTATE THESE POPS NORTHWEST AND SHOW A DIMINISHING TREND TO CHC CATEGORY. SFC LOW/TROF AXIS TO SET UP ACRS WESTERN FA TUESDAY WITH AFTN BLYR CAPES APPROACHING 1000 J/KG. WILL RAMP AFTN POPS UP TO LKLY ACRS THE WEST WHERE SFC TROF AXIS WILL BE ORIENTED TO CHANCE ACRS THE SOUTHEAST. TUESDAYS HIGHS WILL CONTINUE TO BE BELOW NORMAL RANGING FROM THE MID/UPR 70S NW TO THE LOWER 80S SE. WILL ALLOW POPS TO DIURNALLY DIMINISH TUESDAY NIGHT PER OBSERVATION THE PAST SEVERAL NIGHTS DUE TO LOSS OF INSTBY. WILL INCREASE POPS WEDNESDAY BUT LIMIT MAX TO HIGH CHANCE CATEGORY. WILL CARRY BEST POPS ACRS THE EAST. HIGHS ON WEDNESDAY EXPECTED TO BE A LTL CLOSER TO NORMAL...FROM UPPER 70S TO THE LOWER 80S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... HIGHLY AMPLIFIED UPPER PATTERN WILL GRADUALLY CHANGE THROUGH THE PERIOD AS THE TROUGH IN THE MIDDLE PART OF THE COUNTRY WEAKENS AS THE HIGH BUILDS WEST FROM THE ATLANTIC COAST. THIS PATTERN WILL RESULT IN PLENTIFUL MOISTURE ACROSS THE REGION. AND AS DISTURBANCES ROTATE AROUND THE PERIPHERY OF THE UPPER HIGH THERE WILL BE CONTINUED CHANCES OF CONVECTION. BETTER COVERAGE WILL BE FAVORED IN THE AFTERNOON AND EVENING BUT STORMS AT OTHER TIMES OF THE DAY CANNOT BE RULED OUT. TEMPERATURES WILL INCREASE SLIGHTLY WITH TIME. THERE IS SOME POTENTIAL THAT THE UPPER RIDGE AXIS COULD END UP A LITTLE FURTHER NORTH BY THE WEEKEND. AND IF THAT WERE TO OCCUR THEN THE CHANCE OF RAIN WOULD DECREASE AND TEMPERATURES WOULD BE WARMER. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AIRMASS HAS DESTABILIZED ACROSS THE AREA THIS AFTERNOON AND THIS IS ALLOWING FOR ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT. EXPECT THIS TO BECOME MORE WIDESPREAD AS WE PROGRESS THROUGH THE AFTERNOON...ESPECIALLY ACROSS SOUTHWEST PORTIONS OF OUR FA AS SHORT WAVE ENERGY PIVOTS UP INTO THE REGION. THUS THE THREAT OF THUNDERSTORMS WILL CONTINUE ON AND OFF AT THE TAF SITES THROUGH THIS AFTERNOON AND INTO THIS EVENING. MVFR TO OCCASIONALLY IFR CIGS AND VSBYS WILL BE POSSIBLE WITHIN ANY OF THESE STORMS. WITH UPPER LEVEL TROUGH SHIFTING OFF TO THE WEST...THINK MAJORITY OF ACTIVITY WILL TAPER OFF OVERNIGHT. WE COULD ONCE AGAIN SEE SOME BR/STRATUS DEVELOPMENT LATER TONIGHT INTO TUESDAY MORNING...BUT THIS WILL BE SOMEWHAT DEPENDENT ON HOW MUCH PCPN WE END OF WITH THROUGH THIS AFTERNOON. EXPECT MORE OF THE SAME FOR TUESDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING DURING THE LATE MORNING/EARLY AFTERNOON. OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...AR NEAR TERM...JGL SHORT TERM...AR LONG TERM... AVIATION...JGL
Hazardous weather outlook, Jul 1, 5:21 AM EDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 521 AM EDT MON JUL 1 2013 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-020930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 521 AM EDT MON JUL 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. A BROAD UPPER LEVEL LOW IN THE AREA WILL LEAD TO WIDESPREAD THUNDERSTORMS WITH THE BEST COVERAGE THIS AFTERNOON AND EVENING. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...HOWEVER A FEW STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. UNDER THE CONTINUED INFLUENCE OF AN UPPER LEVEL LOW PRESSURE SYSTEM SCATTERED THUNDERSTORMS CAN BE EXPECTED MAINLY DURING THE AFTERNOON AND EVENING HOURS ON TUESDAY AND WEDNESDAY. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED... HOWEVER A FEW STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 1, 8:48 AM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
848 AM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 1 W BELLE CENTER 40.51N 83.76W
06/30/2013 LOGAN OH PUBLIC
WATER ENTERED HOME FROM NEARBY OVERFLOWING CREEK.
&&
KURZLocal storm report, Jul 1, 10:50 AM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1050 AM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 AM FLOOD BELLEFONTAINE 40.36N 83.76W
07/01/2013 LOGAN OH LAW ENFORCEMENT
NUMEROUS REPORTS OF HIGH WATER IN AND AROUND
BELLEFONTAINE.
&&Local storm report, Jul 1, 11:29 AM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1129 AM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM FLOOD 5 NNE FORT RECOVERY 40.48N 84.75W
07/01/2013 MERCER OH LAW ENFORCEMENT
HIGH WATER OVER SEVERAL ROADS BETWEEN FORT RECOVERY AND
WABASH.
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:14 AM EDT | Areal Flood Advisory | ILN | Mercer | 2 hr |
| Jul 1, 10:37 AM EDT | Areal Flood Advisory | ILN | Logan | 3 hr |
| Jul 1, 2:15 PM EDT | Areal Flood Advisory | ILN | Clermont | 2 hr |
| Jul 1, 2:57 PM EDT | Special Weather Statement | ILN | Warren | 33 min |
| Jul 1, 3:02 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 43 min |
| Jul 1, 3:16 PM EDT | Areal Flood Advisory | ILN | Butler, Clermont, Hamilton, Warren | 3 hr |
| Jul 1, 3:39 PM EDT | Special Weather Statement | ILN | Butler | 51 min |
| Jul 1, 3:45 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 30 min |
| Jul 1, 4:41 PM EDT | Areal Flood Advisory | ILN | Hardin, Logan | 2 hr |
| Jul 1, 5:37 PM EDT | Special Weather Statement | ILN | Highland | 23 min |
| Jul 1, 6:01 PM EDT | Special Weather Statement | ILN | Highland | 44 min |
| Jul 1, 6:03 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 27 min |
| Jul 1, 6:29 PM EDT | Special Weather Statement | ILN | Highland | 46 min |
| Jul 1, 6:49 PM EDT | Special Weather Statement | ILN | Scioto | 41 min |
| Jul 1, 7:47 PM EDT | Areal Flood Advisory | ILN | Scioto | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.